How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Vet
Satisfied Customers: 30373
Experience:  16 years of small animal internal medicine, surgery and preventive medicine.
25161683
Type Your Vet Question Here...
Dr. Peter is online now

Hi my cat Ted Has been to the vet who said he felt a large

Customer Question

Hi my cat Ted
Has been to the vet who said he felt a large growth abdominally.
He also said the he was very aneamic and the he probably had only 2 weeks to live.
The vet gave him a steroid anti inflamatory injection to help him eat and control pai .
Since we returned from the vet Ted has been laying listless behind the sofa and has not aten or drunk for 4 days, he has also been incontinent. 10 minutes ago he decided to drink lots of water suddenly.
Is he having a last drink or recovering?
I am confused as he has laid listless for 5 hours next to me. and I thought he was going slowly
Submitted: 3 years ago.
Category: Vet
Expert:  Dr. Peter replied 3 years ago.
Welcome and thanks for asking your question. My name is Dr. Peter I am a licensed veterinarian. I am happy to answer your question today. First I need to ask you a few questions so that I can be well informed and give you the best advice.

1- How long has it been since he was given the steroids?

There may be a slight delay between your follow ups and my replies as I type out a thorough reply for you.

Customer: replied 3 years ago.
Thank you
Ted was guven the injection Monday morning.
3 days ago.
Expert:  Dr. Peter replied 3 years ago.
Vilja, I don't believe him drinking water is a sign of recovery. Most likely it is simply because he has not been eating or drinking and was/is dehydrated. In addition, one of the side effects of the steroids is that it will stimulate appetite, thirst and temporarily make the patient feel better; this is why in some cases we use steroids.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back. I am happy to address follow-up questions. Thank you for your business and I hope to work with you again soon!


Dr. Peter
Customer: replied 3 years ago.
Thank you as you've confirmed what I suspected.
I hope for Ted to go quickly and not suffer.
Any idea how long before he does pass away?
At the moment he is relaxed looking.
Expert:  Dr. Peter replied 3 years ago.
Vilja, that is the most difficult question to answer as there are so many variables when dealing with biological systems. In this setting even more difficult as I have not examined Teddy. I couldn't really tell you when this would happen, sorry. What is important is keeping him comfortable which it sounds you are doing this already.

Please reply if you have additional questions.

Dr. Peter
Customer: replied 3 years ago.
Thank you for your help and expetise.
I just hope that he goes quickly.
If he become uncomfortable would Metacam help him?
If so would I guve him a normal does for his weight?
Expert:  Dr. Peter replied 3 years ago.
Did your vet presribed Metacam?